MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008K2 MACHINE, SHORT CAB, OLC/DP, HP; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008K2 MACHINE, SHORT CAB, OLC/DP, HP; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 2008K2
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed by a fresenius regional equipment specialist (res).The unit was pulled from service for evaluation by the facility biomedical engineer (biomed) following the event.The biomed replaced the deaeration motor and actuator-test board to resolve the issue.Following parts replacement, the system was confirmed to be operating properly.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances or any associated rework during the manufacturing process which could be associated with the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
A biomedical engineer (biomed) at a user facility reported that the fresenius 2008k2 hemodialysis (hd) machine had observed connection ic26 on the actuator-test board burning up when the machine powers on.The biomed found signs of burn damage on the actuator-test board at connection ic26.There was a bubble on the top of the connection of the two legs and also burn damage on the side of the connection.Follow-up information with the biomed revealed that the staff had reported to have observed a faint burn smell when the machine was powered on.There was no smoke, flame, or spark observed.A patient was not connected to the machine at the time of the incident and there was no harm to any patients or individuals as a result of this malfunction.The biomed replaced the deaeration motor and the actuator-test board.Following the part replacement, the system was restored to full functionality.The unit is reported to be ready to be returned to service at the user facility when needed.No parts are available to be returned to the manufacturer for evaluation.

Brand Name
2008K2 MACHINE, SHORT CAB, OLC/DP, HP
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
4040 nelson avenue
concord CA 94520
MDR Report Key6740882
Report Number2937457-2017-00615
Device Sequence Number1236851
Product Code KDI
UDI-Device Identifier00840861100866
UDI-Public00840861100866
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K994267
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2008K2
Device Catalogue Number190630
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2017
Initial Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1